I am experiencing postpartum thyroidism, I was on Nature-Throid during my pregnancy and stopped taking it because two months after delivery my tsh went very low, 0.06, it used to be at 1. I stopped taking medication along with iodine ( I took 350 mcg at that time) , after two months I got hypo tsh 4.5, free t3 is 3.0, free t4 is 1.00. I started taking iodine same dose retested in a week, tsh doubled to 8.5 and tpo ab is 1.5 out of 9 and tg ab is less than 0.9 from 4. Do I have hashimotos based on the fact that I have present antibodies even though at minimum levels? I read you cant take iodine if you have hashimotos.
Both your antibodies are negative, so you don't appear to have Hashi's. TPOab and TGab can both be somewhat elevated with other autoimmune conditions as well.
Are you back on thyroid meds now? What did your FT3 and FT4 go to when your TSH was 8.5? What are the reference ranges on your FT3 and FT4 (ranges vary lab to lab, so you have to post ranges with results). How long have you been postpartum?
free t 4 and free t 3 did not change, the range is for free t 3.0 (2.8-5.3) free t 4 1.0 (0.8-2.2), tpo 1.5 (0.0-9.0), tg ab less than 0.9 (0.0-4.0). Feeling hypo symptoms now, tired. Not sure if iodine supplementation doubled my tsh within a week?
TSH is volatile, and it can change as much as 70% intraday depending just on the time of day the blood was drawn. If your FT3 and FT4 didn't change, there was no change in your thyroid status.
Rule of thumb for FT4 is midrange (50%) and for FT3 upper half of range (50%+). Your FT4 is 14% of range, and your FT3 is 8%. Both of those are very, very low. I'm sure you'd feel better on meds.
I don't know if the iodine affected your TSH or not. Your FT3 and FT4 didn't change, so there was no real change in your condition. TSH does not cause any symptoms. It's only when TSH reflects a change in FT3 and FT4 levels that symptoms are caused...not by TSH, but by FT3 and FT4.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.